MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS BRAHMS PCT REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS BRAHMS PCT REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6197735
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected vitros b¿r¿a¿h¿m¿s procalcitonin (pct) qc fluid results were obtained from vitros b¿r¿a¿h¿m¿s pct lot 0360 level 2 quality control (qc) fluid, using vitros immunodiagnostic products b¿r¿a¿h¿m¿s pct reagent on a vitros 5600 integrated system vitros b¿r¿a¿h¿m¿s pct level 2 results of 0.03 and 0.03 ng/ml versus the expected result of 1.91 ng/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower than expected vitros b¿r¿a¿h¿m¿s pct results were from non-patient fluid.The customer did not give any indication that patient results had been affected and there is no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation has determined that lower than expected vitros b¿r¿a¿h¿m¿s procalcitonin (pct) qc fluid results were obtained from vitros b¿r¿a¿h¿m¿s pct lot 0360 level 2 quality control (qc) fluid, using vitros immunodiagnostic products b¿r¿a¿h¿m¿s pct reagent on a vitros 5600 integrated system a definitive assignable cause for the lower than expected vitros b¿r¿a¿h¿m¿s pct results could not be determined.Based on historical quality control results, a vitros b¿r¿a¿h¿m¿s pct reagent lot 0370 performance issue is not a likely contributor to the event.Additionally, the customer indicated that the vitros 5600 integrated system was having some issues at the time of the event with well wash temperature and the compressor.However, the customer did not perform an appropriate within run precision test at the time of the event to definitively rule out an instrument issue and therefore, unexpected instrument performance cannot be ruled out as contributing to the event.Handling and processing of the vitros qc samples could be ruled out as a contributing factor as it was established the customer was following the control storage, preparation and handling requirements as detailed in the vitros b¿r¿a¿h¿m¿s pct controls instructions for use.Continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros b¿r¿a¿h¿m¿s pct reagent lot 0370.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS BRAHMS PCT REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18382573
Report Number3007111389-2023-00214
Device Sequence Number20785103
Product Code PMT
UDI-Device Identifier10758750033287
UDI-Public10758750033287
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2024
Device Catalogue Number6197735
Device Lot Number0370
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2023
Initial Report FDA Received Date12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown